Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 674, NWS Jackson, MS

October 13, 2001Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Oct 13, 2001, 2:50 AM CDT for Morehouse Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2001, 2:50 AM CDT (07:50 UTC)
Expired
Oct 13, 2001, 3:15 AM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Morehouse Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS54 KJAN 130751
SVRJAN
LAC067-130815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
250 AM CDT SAT OCT 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 315 AM CDT

* AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF BASTROP...MOVING NORTHEAST 
AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL MOREHOUSE PARISH 

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:15 PM CDT, 11 hours 35 minutes earlier.

Area forecast discussion, Oct 12, 3:15 PM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI OCT 12 2001

...ANOTHER SIGNIFICANT SEVERE WEATHER EVENT IS SHAPING UP FOR THE
ENTIRE FORECAST AREA FROM SATURDAY INTO SATURDAY EVENING...

PREVIOUS AVN/ETA MODEL DIFFERENCES FOR SATURDAY HAVE FINALLY
DIMINISHED FOR SATURDAYS FORECAST. THE AVN MODEL HAS SLOWED THE
SYSTEM DOWN A BIT. STRONG LOW LEVEL WIND FLOW SHOULD INTENSIFY
TONIGHT...BRINGING PRECIPITABLE VALUES TO TO AROUND 2 INCHES OVER
MOST OF THE REGION BY MID DAY SATURDAY. SHOWER AND THUNDERSTORM
ACTIVITY WILL BE ON THE INCREASE ACROSS THE REGION TONIGHT WITH
WIDESPREAD RAINFALL EXPECTED ACROSS THE LOWER MISSISSIPPI ON
SATURDAY. OVERCAST SKIES ON SATURDAY SHOULD LIMIT INSTABILITY
SOMEWHAT...BUT STRONG LOW LEVEL JET AND THE FORECAST MID TO UPPER
LEVEL WINDS WILL ALLOW FOR SUFFICIENT SHEAR FOR DEVELOPMENT OF
SEVERE THUNDERSTORMS ON SATURDAY. (A 100 KNOT SOUTH-SOUTHWESTERLY
JET SHOULD BE ACROSS WESTERN PORTIONS OF THE FORECAST AREA BY
SATURDAY AFTERNOON.) STRONG WINDS AND POSSIBLY TORNADOES WILL BE THE
MAIN THREAT...BUT LARGE HAIL WILL ALSO BE POSSIBLE. THIS STORM
SYSTEM HAS THE POTENTIAL TO PRODUCE LARGE AMOUNTS OF RAINFALL ACROSS
THE REGION WITH WIDESPREAD ONE TO THREE INCH AMOUNTS
LIKELY...ESPECIALLY SOUTH OF INTERSTATE 20. SOME LOCATIONS COULD
RECEIVE THREE TO FIVE INCH AMOUNTS. THIS HEAVY RAINFALL WILL BE THE
BIGGEST PROBLEMS ACROSS SOUTHERN AND WESTERN PORTIONS OF THE
FORECAST AREA WHERE RAINFALL AMOUNTS WERE HEAVIEST THURSDAY (LOCALLY
THREE TO FIVE INCHES). RAIN SHOULD FINALLY MOVE OUT OF EASTERN
PORTIONS OF THE FORECAST AREA BY SUNDAY MORNING WITH COOL AND DRY
NORTHWESTERLY WINDS. DRY SUNNY WEATHER WITH SEASONAL FALL
TEMPERATURES ARE EXPECTED BY MONDAY.

TEMPERATURES...EXPECT MINIMAL DIURNAL TEMPERATURE RANGE THROUGH
TOMORROW AS SOUTHERLY WINDS KEEP SKIES MOSTLY CLOUDY TONIGHT WITH
LITTLE DROP IN TEMPERATURES. EXPECT CLOUDS ON SATURDAY TO KEEP
MAXIMUM TEMPERATURES GENERALLY IN THE 70S. WILL STICK CLOSEST TO THE
SMALLER TEMPERATURE RANGE OF NGM MOS THROUGH SATURDAY...THEN WILL
EDGE CLOSER TO AVN MOS GUIDANCE FROM SATURDAY NIGHT INTO MONDAY
MORNING.

EXTENDED...EXPECT BEAUTIFUL FALL WEATHER WITH NEAR SEASONAL
TEMPERATURES FROM TUESDAY THROUGH FRIDAY AS HIGH PRESSURE DOMINATES
THE REGION.

.PRELIM NUMBERS...
JAN 073/079/063/074  8+90
MEI 072/079/064/075  8+91

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

15

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:14 PM CDTSevere Thunderstorm WarningJANRichland31 min
Oct 13, 7:27 AM CDTTornado WarningJANCatahoula, Concordia33 min
Oct 13, 7:42 AM CDTSevere Thunderstorm WarningJANMadison33 min
Oct 13, 8:07 AM CDTSevere Thunderstorm WarningJANConcordia, Tensas23 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.